MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION I-CAST COVERED STENT; PROSTHESIS, TRACHEAL, EXPANDABLE

ATRIUM MEDICAL CORPORATION I-CAST COVERED STENT; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number 85444
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.
 
Event or Problem Description
It was reported that the vascular team opened an icast stent and noticed that the stent was not securely attached to the balloon.The icast was not deployed.Stent came off the balloon during prepping.
 
Additional Manufacturer Narrative
The details provided about the alleged incident were the following: the complainant indicated that the stent that is crimped on to the balloon came loose prior to making patient contact while prepping the device for use.Saw that the stent was not securely attached to the balloon.The device in question was returned and evaluated to determine the root cause of the complaint.Upon opening the returned device it was noted that the stent had been shifted distally off the balloon by approximately.5cm.The stent was in good condition but was very blood stained, although the device had been claimed to have not had patient contact.The stent was removed off the balloon to expose the underlying balloon that was still in the folded state and did not appear to have seen positive pressure.The balloon shows evidence that the stent was properly crimped as the stent frame leaves very defined imprints of the stent frame on the surface of the balloon.The stent appears to have been fully crimped.A review of the device history records shows that this lot of catheters passed all quality and performance criteria including stent retention testing.This test result shows that the minimum tensile value seen was 8.5 newtons.This passes the stent retention requirement as detailed in part specification drawing ps010635-xxx revision ab.The stent retention must be 5.5 newtons or greater.This lot of catheters passed this requirement.Based on the event details and results of this investigation the complaint has been confirmed as the stent was loose on the balloon however the investigation could not conclude that the dislodgement of the stent was caused by the manufacture of the product.As the device was very blood stained and claimed to have not had patient contact the root cause cannot be determined.There is a possibility that the stent was mistaken for a stent protector as the stent is covered with a white ptfe covering, or was otherwise mishandled, however this cannot be confirmed.In this regard the root cause is impossible to define.There is no indication that the product was at fault or defective.The trend review was completed and there were no trending excursions.The corrective action (capa) review did not identify any related capa's.A risk review found that the risk management documents for this product adequately address the reported defect and the severity and anticipated occurrence level are appropriate.The labeling review determined the device was used off-label.
 
Event or Problem Description
N/a.

Brand Name
I-CAST COVERED STENT
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key13006580
Report Number3011175548-2021-01310
Device Sequence Number17335655
Product Code JCT
UDI-Device Identifier00650862854442
UDI-Public00650862854442
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/15/2022
Device Model Number85444
Device Catalogue Number85444
Device Lot Number446645
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2021
Supplement Date Received by Manufacturer09/14/2022
Initial Report FDA Received Date12/14/2021
Supplement Report FDA Received Date09/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/17/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown